On Metric Dimension of Nonbinary Hamming Spaces

G. A. Kabatiansky, V. S. Lebedev

Research output: Contribution to journalArticlepeer-review

3 Citations (Scopus)


For q-ary Hamming spaces we address the problem of the minimum number of points such that any point of the space is uniquely determined by its (Hamming) distances to them. It is conjectured that for a fixed q and growing dimension n of the Hamming space this number asymptotically behaves as 2n/ logqn. We prove this conjecture for q = 3 and q = 4; for q = 2 its validity has been known for half a century.

Original languageEnglish
Pages (from-to)48-55
Number of pages8
JournalProblems of information transmission
Issue number1
Publication statusPublished - 1 Jan 2018


Dive into the research topics of 'On Metric Dimension of Nonbinary Hamming Spaces'. Together they form a unique fingerprint.

Cite this